Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for underactive thyroid

I feel constantly tired, ache, depressed. Have an underactive thyroid, but on 125 mg Levothyroxine and blood tests for that all normal. I have one day where I feel alive, energetic, then it gets replaced by total lethargy, tearfulness and struggle to do anything. My sex drive has become non existent too. I am 40 years old, weigh 9 st 5 ( but weight keeps piling on despite exercise and sensible diet) and I cannot stand to feel like this.
Tue, 8 Jul 2014
Report Abuse
Question is related to
Medical Topics
  User's Response
HI
Thank for asking to HCM
I really appreciate your concern and looking to the history given here I could say that your are already on the medicine for thyroid dysfunction and apart from this your other symptoms are highly related with the anxiety and depression and it would be better for you to just keep the stress level low, take care and have a nice day.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was diagnosed with having an under active thyroid, I gained 25lbs and now weigh 195lbs and I am 5 9. My doctor refused to treat it he just said if I walked more and watched my diet it would go away. I have tried walk in clinics and they tell me I need a family doctor but I have not gone back to the first one in 2 years as he refuses to help with any issue I ever had. I found a site for synthroid online, would that help? I can t find another doctor that can take me on as a patient.

doctor1 MD

after feeling palpitations and faint I was diagnosed as having an underactive thyroid. now a year on I have been having anxiety attacks, feeling faint again and a bit agoraphopic. Is this symtoms of my levothyroxine medication ? I am 34, and now 14 stone after puting on 4 stone in the last 4 years.

doctor1 MD

Hi, I have an underactive thyroid and am currently prescribed 50mg levothroxine. I have had IBS symptoms due to work stresses and am currently experiencing some of the typical hypo symptoms (e.g. extreme fatigue, weakness). Should I take extra tablets to counter the fact that my levels may have dropped? Or any other advice?Thanks!

Recent questions on  Thyroid

doctor1 MD

Two years ago I had RAI Therapy 11 mCi for Graves desease. 3 months later I was euthyroid and felt fine. My doctor told me do have control of thyroid function for 3 months . 2 months later I was in a very bad condition . MY TSH was 75 . During begining of levothyroxin therapy I started to feel severe paresthesias and neuropatic pain.Now I am euthyroid on levothyroxin therapy , but diagnosed with small fiber polyneuropaty. I am very sick and have constant generalised neuropathic pain. Du you have experience what happens with patients after RAI therapy without levothyroxine supplementation in time.

doctor1 MD

Hi , I am 31 years old man.I have hypothyroidism and currently taking Thyronorm 50 mcg tablets for past 10-12 months.Recent tests have TSH level at 8.25,TPO at 448. Recently my face and neck have significantly darkened.Is that something to do with the tablets I use or anything else? Lastly, we are planning for kids, so how does me being hypothyroid will effect that?

doctor1 MD

My daughter c/o lumps on her ribs and sternum that hurts when she is ovulating. This causes her to become very anxious and concerned that she has a serious health disorder. I cannot find any real related information unless it is an autoimmune disorder family hx of hypothyroidism and celiac s

doctor1 MD

I am a Ph.D. chemist, ~50, have been taking thyroid medication since 1995, Since switching from T4 only to T3/T4 (25ug/75ug), I have seen a big improvement in cognition and then on switching to T3 (50ug) only (done this myself for just the past 3 days see and even better improvement when it comes to my attention span. In addition, I take meds for depression & anxiety. I have not experienced any unpleasant side effects of T3 only besides a little diarrhea--is this OK? ( I think somehow, my body has a greatly diminished ability to covert T4 to T3).

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse ,but still no luck.we did use the back medicine for m otion after 4days while using laxatives. she...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound very specific, does it? A few days ago a hot flash came on and this time the cold sweat was...